Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 90, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 18, 2015, 4:51 PM CDT for Clinton County, Washington County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 18, 2015, 5:11 PM CDT
- In force
- 20 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963
WUUS53 KLSX 182151
SVRLSX
ILC027-189-182230-
/O.NEW.KLSX.SV.W.0090.150618T2151Z-150618T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
451 PM CDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 530 PM CDT
* AT 450 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OKAWVILLE...
AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BREESE...CARLYLE...GERMANTOWN...BECKEMEYER...SHATTUC...BOULDER...
WAMAC...COVINGTON...BARTELSO...NEW MINDEN...POSEY...STOLLETOWN...
HOFFMAN...HUEY AND FERRIN.
THIS WARNING INCLUDES CARLYLE LAKE RECREATIONAL AREA.
THIS WARNING ALSO INCLUDES...
INTERSTATE 64 IN ILLINOIS NEAR EXIT 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 3835 8958 3850 8971 3874 8948 3873 8915
3849 8914
TIME...MOT...LOC 2151Z 235DEG 24KT 3848 8954
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
GKS1 follow-up statement
926
WWUS53 KLSX 182211
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT THU JUN 18 2015
ILC027-189-182221-
/O.CAN.KLSX.SV.W.0090.000000T0000Z-150618T2230Z/
WASHINGTON IL-CLINTON IL-
511 PM CDT THU JUN 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR CLINTON AND NORTHWESTERN
WASHINGTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3835 8958 3850 8971 3874 8948 3873 8915
3849 8914
TIME...MOT...LOC 2211Z 235DEG 24KT 3855 8940
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:00 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 18, 4:00 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT Thu Jun 18 2015
.SHORT TERM: (Tonight through Friday Night)
Issued at 330 PM CDT Thu Jun 18 2015
TC Bill has taken a right turn and based on its current track and
pressure fall analysis should move just north of Fort Smith AR
this evening, to just south of Flippin, Arkansas (KFLP) by 12z
Friday. The most recent guidance is in good agreement that the low
will continue to track east-northeast Friday and Friday night and
the track will be a bit further south than previously progged and
slightly faster. The general consensus it the low will remain
south of the CWA moving across extreme southeast Missouri Friday
evening and near the Ohio River later Friday night. The overall
ramifications are the northward extent of heavy rainfall will be
damped southward a bit with the northern gradient through the St.
Louis region. The track also shunts the severe weather potential
to south of our area.
The overall scenario suggests that the current band of rain
centered through eastern MO will continue to shift east northeast
this evening and weaken some as the LLJ veers, and there may be a
bit of a lull in precipitation in some areas across southeast MO
this evening. Later tonight however the southerly LLJ backs with
the approach of TC Bill and this combined with the ascent with the
system in the northern and eastern quadrant, will bring another
wave of rain back into the area from the southwest. Within the
overall precipiation area there has been a lack of thunder owing
to weak instability and think that will remain the case. The lift
associated with TC Bill, system relative convergence, and the
southerly LLJ will continue to focus heavy rainfall to the
northeast and east of the east-northeastward moving circulation -
thus centered across southeast MO and southern IL. Current
thinking is another 3-5 inches within this corridor where the
threat of flash flooding will be highest. Given the faster speed
of the system, I have dropped the Flash Flood Watch for parts of
central MO for Friday night and if the fast ECMWF is correct more
adjustments and removal of counties will probably be warranted.
Glass
.LONG TERM: (Saturday through Next Thursday)
Issued at 330 PM CDT Thu Jun 18 2015
I have kept some low chance pops from southeast MO into southwest
Illinois early on Saturday morning but I really think that all the
precipitation will be to the east. Clearing skies and strong warm
advection in the wake of Bill on Saturday should lead to a good
warm-up with highs well into the 80s and lower 90s.
We will begin to see another chance of showers and thunderstorms on
Saturday night and this threat will persist through the first part
of next week, namely across the northern half of the CWA. Broad
troffing aloft from the upper MS Valley into the northeast U.S.
favors a pesky wavering west-east front and attendant threat of
showers and thunderstorms during this time frame. The uninhibited
air mass south of the front should be seasonably hot with highs in
the 90s.
Glass
&&
.AVIATION: (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1119 AM CDT Thu Jun 18 2015
Remnant surface low of Bill over southeastern OK late this morning
will move northeastward through northwestern AR tonight, and into
southeastern MO Friday afternoon. First wave of rain was moving
through the St Louis metro area late this morning and will move
through COU this afternoon. A band of showers and thunderstorms
will move through UIN early this afternoon. There may be a break
in the showers this evening, but another wave of showers with a
few storms should move through COU and the St Louis metro area
late tonight and Friday morning. Cloud ceilings heights should
lower into the MVFR catagory this afternoon, and into the IFR
catagory late tonight. The surface wind will back around to a sely
direction this afternoon, then to an e-nely direction late tonight.
Specifics for KSTL: Rain should continue this afternoon with a
brief thunderstorm possible as well. The cloud ceiling will likely
drop into the MVFR catagory this afternoon as the low levels
saturate. There may be a break in the rain this evening, but more
rain is expected late tonight and Friday. The cloud ceiling should
lower into the IFR catagory late tonight, then rise back into the
MVFR catagory Friday afternoon. The swly surface wind will back
around to a sely direction this afternoon, then to an ely
direction late tonight.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Saturday morning FOR Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
Madison MO-Reynolds MO-St. Charles MO-St. Francois MO-St.
Louis City MO-St. Louis MO-Ste. Genevieve MO-Warren MO-
Washington MO.
FLASH FLOOD WATCH through Friday evening FOR Boone MO-Callaway
MO-Cole MO-Moniteau MO-Montgomery MO-Osage MO.
IL...FLASH FLOOD WATCH through Saturday morning FOR Bond IL-Calhoun
IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 18, 4:13 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 413 PM CDT THU JUN 18 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 413 PM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY ACROSS PARTS OF THE AREA...ESPECIALLY THE SOUTHERN HALF OF MISSOURI AND ILLINOIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT. PLEASE REFER TO THE WATCH FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY FRIDAY AND FRIDAY NIGHT WITH POTENTIAL FOR HEAVY RAINFALL AND FLOODING THROUGH THIS PERIOD. A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF THE AREA THROUGH 700 AM SATURDAY. PLEASE REFER TO THE WATCH FOR FURTHER INFORMATION. SEVERAL POINTS ON THE MERAMEC...ILLINOIS AND MISSISSIPPI RIVERS WILL BE RISING TO MAJOR FLOOD LEVELS THIS WEEKEND DUE TO THE EXPECTED RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY THROUGH TUESDAY ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH AS WELL AS ANY FLOODING. GLASS
In the hours before
Local storm report, Jun 18, 4:21 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN CATAWISSA 38.42N 90.78W
06/18/2015 M2.75 INCH FRANKLIN MO TRAINED SPOTTER
24 HOUR TOTAL
&&
TILLYNearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.